MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-HX-SS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that it was a para ophthalmic segment aneurysm.The physician took apb-4-12-hx-ss coil as the third coil.When they took it from the hoop, they found the coil got detached in the sleeve.So they took another same size coil from another manufacture and completed the case.The device and any accessories were prepared as indicated in the ifu.There was coil separation/break/premature detachment.Premature detachment happened within the sleeve.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The continuous flush was administered during the procedure.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The patient was undergoing surgery for treatment of a saccular, unruptured para ophthalmic segment aneurysm with a max diameter of 6 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Event or Problem Description
Additional information was received.There was not only premature detachment, but also coil separation from the pusher wire, as the coil became detached from the delivery system.The specific cause of the coil separation, break, or premature detachment has not been determined at this time.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic wrap, inside of an opened axium prime outer carton, inside an opened axium prime inner pouch, and within a dispenser coil.Visual inspection/damage location details: the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.No damage was found with the introducer sheath.No damage or irregularities were found with the actuator interface, or the break indicator.There was no evidence of detachment attempts found at these locations.The pushwire was found to be bent at ~3.6cm, bent at ~53.4cm, broken within the introducer sheath at ~141.7cm, and bent at ~143.4cm from the proximal end.The release wire was found to be retracted.The coin was found to be undamaged and retracted away from the lumen stop.The shield coil was found to be in good condition.The axium prime implant was found to be detached from the pushwire detach element and returned for assessment.The axium prime implant coil was found to be stretched and damaged.The pushwire detach element (hoop, stick ball) was found to be attached to the implant coil.No other anomalies were observed.Testing/analysis: due to the damaged condition of the axium prime device no further testing was performed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was able to be confirmed.The axium prime was found damaged (broken) with the axium prime implant coil detached from the pushwire.The axium prime implant coil was returned and found to be stretched and damaged.The axium prime implant coil stick and ball was found to be intact and still attached to the implant coil.The report mentions that ¿when they took it (axium prime device) from the hoop, they found the coil got detached in the sleeve.¿; therefore, a possible cause of the ¿premature detachment¿ may have been caused before, or during preparation.However, the root cause was unable to be determined.No detachment attempted were reported.Based on the analysis performed, the customer report of ¿pusher kink/broke¿ was able to be confirmed.The break in the pushwire is a possible cause for the release wire to be trigger, causing the axium prime implant coil to prematurely detach within the introducer sheath.A few possible cause for ¿pusher kink/ broke¿ are but not limited to, when the ¿user advances the coil against resistance or mishandling the device during preparation; however, the root cause of ¿ pusher kink/broke¿ was unable to determined.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.There was no friction or difficulty during delivery.The physician did not reposition the coil.The device and any accessories were prepared as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23075227
Report Number9617601-2025-01487
Device Sequence Number21266946
Product Code KRD
UDI-Device Identifier00847536038554
UDI-Public(01)00847536038554(17)271021(10)229927367
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-12-HX-SS
Device Catalogue NumberAPB-4-12-HX-SS
Device Lot Number229927367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer09/19/2025
11/12/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/29/2025
11/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown